Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 49, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 15, 2009, 3:22 AM CDT. It took effect at Sep 15, 2009, 3:00 PM CDT. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2009, 3:22 AM CDT (08:22 UTC)
- In effect from
- Sep 15, 2009, 3:00 PM CDT
- Expired
- Sep 15, 2009, 3:25 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
106 WHUS73 KGRB 150822 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 322 AM CDT TUE SEP 15 2009 ...WINDS AND WAVES WILL INCREASE LATE THIS AFTERNOON AND TONIGHT... .AFTER AN UNUSUALLY LONG PERIOD OF LIGHT WINDS AND NEARLY CALM WATERS...WINDS WILL INCREASE FROM THE NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS AND PRODUCE CONDITIONS THAT COULD BE HAZARDOUS TO SMALL CRAFT. LMZ521-522-541>543-151630- /O.NEW.KGRB.SC.Y.0049.090915T2000Z-090916T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 322 AM CDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DURING THE LATE AFTERNOON AND EVENING HOURS...CAUSING WAVES TO INCREASE TO 2 TO 4 FEET. THIS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
854 WHUS73 KGRB 151533 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1033 AM CDT TUE SEP 15 2009 ...WINDS AND WAVES WILL INCREASE LATE THIS AFTERNOON AND TONIGHT... .AFTER AN UNUSUALLY LONG PERIOD OF LIGHT WINDS AND NEARLY CALM WATERS...WINDS WILL INCREASE FROM THE NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS AND PRODUCE CONDITIONS THAT COULD BE HAZARDOUS TO SMALL CRAFT. LMZ521-522-541>543-152345- /O.CON.KGRB.SC.Y.0049.090915T2000Z-090916T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1033 AM CDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM CDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DURING THE LATE AFTERNOON AND EVENING HOURS...CAUSING WAVES TO INCREASE TO 2 TO 4 FEET. THIS MAY PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
414 WHUS73 KGRB 152025 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 325 PM CDT TUE SEP 15 2009 LMZ521-522-541>543-152130- /O.CAN.KGRB.SC.Y.0049.000000T0000Z-090916T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 325 PM CDT TUE SEP 15 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KTS TONIGHT. WAVES WILL BUILD TO 2 TO 4 FEET. SINCE CONDITIONS ARE NOW EXPECTED TO REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA...THE ADVISORY HAS BEEN CANCELLED. $$ JS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 2:24 PM CDT, 12 hours 58 minutes earlier.
Area forecast discussion, Sep 14, 2:24 PM CDT, 12 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 224 PM CDT MON SEP 14 2009 .SHORT TERM...TONIGHT AND TUESDAY A FEW LIGHT RETURNS BEING SEEN ON RADAR AT 2PM...SOME ACTIVITY ALSO EXPECTED AS LAKE/BAY BREEZE WORKS INLAND. THOUGH LIMITED INSTABILITY WITH CAPES BETWEEN 100 AND 200 AND SOUNDINGS SHOWING THINGS CAPPED OFF AT 11K. EXPECT WILL ONLY SEE SPRINKLES OR VERY LIGHT SHOWERS...ENDING BY SUNSET. HIGH PRESSURE CONTINUES TO DOMINATE THE REGION. WILL CONTINUE WITH PREVIOUS FORECASTERS THOUGHTS AND GO WITH PERSISTANCE FORECASTING THROUGH TONIGHT...WITH PATCHY FOG AGAIN EXPECTED...MAINLY LAKES AND RIVER VALLEYS. ON TUESDAY...UPPER TROF TO DROP SOUTH INTO THE EASTERN LAKES WITH BACK DOOR COLD FRONT EXPECTED TO MOVE THROUGH THE REGION EARLY TUE MORNING. HIGH PRESSURE OUT OF HUDSON BAY FOLLOWS FRONT...BRINGING IN COOLER AND DRIER AIR. WINDS WILL BE ON THE INCREASE OUT OF THE NORTHEAST...ADDING TO THE COOLER FEELING. .LONG TERM...TUE NGT THRU NXT MON. GENERALLY QUIET CONDITIONS TO PERSIST THRU THE UPCOMING WEEKEND AS THE MAIN BAND OF WESTERLIES REMAINS TO OUR NORTH. MEAN FLOW IS FCST TO UNDERGO A MAJOR CHG EARLY NXT WEEK AS A STG UPR RDG DVLPS OFF THE WEST COAST WHICH ALLOWS FOR A BROAD UPR TROF TO DVLP OVR THE CNTRL CONUS. THIS PATN CHG SHOULD LEAD TO AT LEAST A CHC OF PCPN ACROSS NE WI. TEMPS FOR THE MOST PART SHOULD AVG OUT AT OR JUST SLIGHTLY ABV NORMAL. HI PRES SLOWLY SETTLING SOUTH ACROSS ERN ONTARIO/WRN QUEBEC WL PROVIDE A DRY EASTERLY FLOW ACROSS NE WI TUE NGT. THERE APRS TO BE ENUF BNDRY LYR WNDS TO SUPPRESS FOG DEVELOPEMENT...ESP OVR ERN WI. HOWEVER...CANNOT RULE OUT SOME RIVER VALLEY FOG ACROSS PARTS OF NRN OR CNTRL WI...THUS HAVE LEFT THE PATCHY FOG WORDING PER PREV FCST. 8H TEMPS FALL OFF INTO THE SINGLE DIGITS (C) BY 12Z WED WHICH WOULD BRING MIN TEMPS DOWN INTO THE 40S NORTH/LWR 50S CNTRL AND EAST. NE WI TO RESIDE ON THE WRN PERIPHERY OF THE SFC HI ON WED WITH ADDL SUPPORT ALOFT FROM AN UPR RDG. LOOK FOR ANOTHER MOSTLY SUNNY DAY WITH WARMER TEMPS OVR CNTRL WI AND COOLER LAKESIDE READINGS DUE TO PERSISTENT EAST WNDS. EVEN AS THE HI PRES REMAINS LOCKED OVR THE GREAT LKS WED NGT...ATTN WL BE FOCUSED WELL TO OUR NW (WRN ONTARIO) WHERE A SHRTWV TROF TO BE SITUATED. ONLY AFFECT INITIALLY COULD BE SOME MID AND/OR HI CLDS AHD OF A CDFNT OVR N-CNTRL WI TOWARD DAYBREAK. OTHERWISE...MOSTLY CLR SKIES AND LGT WNDS WL BRING A COOL NGT TO NE WI. LOOK FOR MIN TEMPS TO DROP INTO THE LWR 40S IN THE COLD SPOTS OF NRN WI TO AROUND 50 NEAR THE LAKE. AN UPR RDG BUILDING NWD INTO THE CANADIAN PRAIRIE WL PROPEL A SHRTWV TROF SEWD TOWARD SE ONTARIO/ERN GREAT LKS ON THU. A CDFNT WL ACCOMPANY THE UPR TROF AND IS FCST TO REACH NRN SECTIONS OF WI BY THU AFTERNOON. NORMALLY...ONE WOULD NEED TO ADD POPS TO THE FCST WITH A FNT IN OUR VCNTY...HOWEVER SEVERAL KEY WEATHER ELEMENTS ARE MISSING THIS TIME AROUND. THESE ELEMENTS INCLUDE: LOW-LVL MSTR...FORCING...INSTABILITY AND LIFT. EVEN THE CONVERGENCE ALONG THE FNT IS WEAK. THEREFORE...EVEN WITH A FEW SPRINKLES PSBL IN THE NORTH...PREFER TO RUN WITH A DRY FCST ON THU. MORE CLDS OVR THE NORTH WL HELP HOLD TEMPS IN CHECK...WHILE EASTERLY WNDS KEEP THE LKSHR READINGS DOWN AS WELL. THE CDFNT PASSES THRU THE REST OF THE FCST AREA LARGELY UNNOTICED OTHER THAN TO HELP REINFORCE THE E-NE WNDS. SLIGHTLY COOLER AIE WL OVERSPREAD THE RGN BY FRI WITH MAX TEMPS GENERALLY IN THE UPR 60S TO LWR 70S. ANOTHER DRY HI PRES SYSTEM IS PROGGED TO DROP SOUTH OUT OF ONTARIO FRI NGT AND BE SITUATED OVR THE GREAT LKS ON SAT. INFLUX OF COOL/DRY AIRMASS WL LEAD TO A CHILLY NGT DUE TO CLR SKIES AND LGT WNDS. MAX TEMPS ON SAT EXPECTED TO BE NEAR SEASONAL NORMS WITH MOST LOCATIONS IN THE MID TO UPR 60S. AS THE SFC HI MOVS FARTHER EAST BY SUNDAY...A RETURN FLOW WL SET-UP OVR WI USHERING IN SLIGHTLY WARMER/MORE MOIST AIR INTO THE STATE. HAVE ADDED A DEG OR TWO TO MAX TEMPS ON SUNDAY...ALONG WITH ADDING A COUPLE OF DEGS TO THE DEW PT. A SHRTWV TROF IS PROGGED TO BE MOVG ACROSS SRN CANADA/NRN TIER OF STATES EARLY NXT WEEK. THERE IS SOME QSTN AMONG THE MDLS AS TO THE INTENSITY OF THIS UPR TROF WITH WEAKER ECMWF VS. STRONGER GFS. A CDFNT WL ACCOMPANY THIS TROF AND IS PROJECTED TO PUSH INTO THE WRN GREAT LKS ON MON AND COULD BE THE FOCUS FOR PCPN. IN ADDITION...THERE IS A QSTN AS TO THE HANDLING OF A SYSTEM LIFTING NEWD FROM THE GULF COAST. PLENTY OF UNCERTAINTY HERE AND HAVE JUST PLACED A TOKEN POP IN THE FCST FOR NOW. && .AVIATION...ISOLD LGT SPRINKLE/SHOWER ACTIVITY OVER NORTHEAST WI WILL DIMINISH WITH SUNSET. CLEAR SKIES AND LIGHT WINDS UNDER HIGH PRESSURE WILL BRING ANOTHER ROUND OF PATCHY FOG LATE THIS EVG THROUGH THE OVERNIGHT PERIOD TONIGHT. DRIER AIR AND STRONGER WINDS MOVING INTO THE REGION AHEAD OF HUDSON BAY HIGH WILL LEAD TO COOLER TEMPERATURES AND LESS CONCERN WITH FOG. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KALLAS
Hazardous weather outlook, Sep 14, 3:58 AM CDT, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 358 AM CDT MON SEP 14 2009 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 358 AM CDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG MAY IMPACT TRAVEL FOR THE MORNING COMMUTE TO WORK OR SCHOOL. THE FOG WILL MIX OUT BY MID-MORNING. MORE FOG IS EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-151200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 358 AM CDT MON SEP 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/RDM
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.